Post # 1
Had my yearly checkup at the gyno and we talked about me wanting to get my tubes removed (CFBC). Many doctors won’t do anything until you’re 35 but I just gave it a shot asking.
Anyway – she did suggest getting the Mirena as that will take me up to 35 (I turn 30 in 4 months). I have decided to try it and am totally aware of the pain experienced during insertion. Luckily my best friend is an OBGYN resident so all my other questions she can answer.
But! Has anyone gone from BC pills to Mirena? What was your experience? I keep reading about this constant spotting for 6 months and it’s freaking me out. I’m currently on Ortho Tri Cyclen Lo for BC pills. Never had weird side effects or weight gain with them.
Post # 2
I had a terrible insertion, but an amazing experience otherwise with my mirena. Apparently 1/3 of women will entirely lose their period – including myself. I had light spotting for a few days after the insertion, and then a very very light period (with normal timing) for like 2 months (like 1 day of period), and then nothing for 4 years.
The only negative was that my BCP was helping my acne, so I had to learn to take better care of my skin. On BCP I pretty much didnt even have to wash my face to have nice skin. On mirena I defintiely have to keep a routine because I’m acne prone.
Post # 3
jellybellynelly : I have a break out here and there but they are few and far between. I’m like you with that I didn’t need to wash my face to have nice skin. Thanks for this heads up with it!
Post # 4
sweetdee89 : I didn’t have any side effects at all with mirena. The insertion was like a Pap smear with a little pinch, then intermittent cramping for a few hours after while your uterus gets used to having something in it, but was resolved by the next day. Not debilitating, I went back to work after insertion. I don’t think mirena is known to have prolonged spotting (I think paraguard may but can’t quite remember). My period did not entirely go away, but it was light enough to just be spotting for 3-4 days when I was due for my period.
Post # 5
I did switch a few years ago and my insertion was pretty painless, similar to a pap smear, and I was totally fine afterwards. I did have a little spotting for a few days, but it was pretty minimal. For the first several months, I had spotting around the time when my period was supposed to come, but usually not more than that. I took my Mirena out after a little over a year though. While I didn’t have strong period, I did have mild PMS symptoms (back pain, a little cramping, which I’d never had before) and it made me way more emotional overall. I know it works great for some, but I was really happy to go back to my BC pills.
Post # 6
I made the switch. I never had any side effects or issues with the pill and the same with Mirena. The insertion was painful for about 30 seconds. Then I had some cramping the rest of the day and spotting for a couple days (I was not on my period during insertion). I may have had a slight amount of spotting when I would have been due for my next period, but then nothing. No cramps, no periods, no issues, it was great.